Alert archive / Minnesota / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Grand Forks, ND

February 24, 201218 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this winter storm watch at Feb 24, 2012, 4:14 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 25, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 4:14 AM CST (10:14 UTC)
In effect from
Feb 25, 2012, 6:00 PM CST
Expired
Feb 25, 2012, 3:57 AM CST
In force
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS43 KFGF 241014
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
414 AM CST FRI FEB 24 2012

...WINTER STORM WATCH IN EFFECT FOR EASTERN NORTH DAKOTA AND
NORTHWEST AND PARTS OF WEST CENTRAL MINNESOTA SATURDAY NIGHT
THROUGH SUNDAY NIGHT...

.A STORM SYSTEM WILL MOVE FROM BRITISH COLUMBIA INTO MONTANA AND
SASKETCHEWAN SATURDAY AND THEN ACROSS THE DAKOTAS AND INTO
MINNESOTA ON SUNDAY. WHILE THIS SYSTEM DOESN'T HAVE A LOT OF
MOISTURE TO WORK WITH...IT DOES APPEAR THAT MODERATE TO HEAVY
SNOWFALL IS POSSIBLE OVER MOST OF THE AREA.

THE SNOW WILL SPREAD EAST SATURDAY NIGHT AND THEN END FROM WEST
TO EAST SUNDAY NIGHT INTO MONDAY MORNING. THERE IS THE POTENTIAL
FOR WIDESPREAD 6 OR MORE INCHES OF SNOW OVER MOST OF EASTERN NORTH
DAKOTA INTO NORTHWESTERN AND PARTS OF WEST CENTRAL MINNESOTA WITH
THIS SYSTEM. COMPUTER MODELS DISAGREE ON WHERE THE HEAVIEST SNOW
WILL SET UP AND EXACT SNOW TOTALS WILL NEED TO BE FINE TUNED IN
LATER FORECASTS.

WINDS WILL BE EASTERLY 15 TO 25 MPH DURING THE SNOW AND TURN
NORTHERLY AS THE STORM PASSES SUNDAY NIGHT INTO EARLY MONDAY.
WINDS WILL NOT GET TOO STRONG...BUT STILL ENOUGH TO CAUSE SOME
BLOWING AND DRIFTING SNOW.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-271015-
/O.NEW.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
414 AM CST FRI FEB 24 2012

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SUNDAY NIGHT. 

* SNOW WILL SPREAD FROM WEST TO EAST ACROSS THE AREA SATURDAY
  NIGHT...FIRST STARTING IN THE DEVILS LAKE BASIN. THE SNOW WILL
  END SUNDAY NIGHT OVER EASTERN NORTH DAKOTA AND MONDAY MORNING IN
  NORTHERN MINNESOTA.

* POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW IN MANY AREAS. BUT
  EXACT TOTALS AND WHERE THE HEAVIEST WILL FALL IS UNCERTAIN.

* WINDS WILL BE STRONGEST OVER THE RED RIVER VALLEY AND EASTERN
  NORTH DAKOTA WITH EASTERLY AT 15 TO 25 MPH SUNDAY...TURNING TO
  THE NORTH AT 15 TO 25 MPH SUNDAY NIGHT. THIS WILL CAUSE SOME
  BLOWING AND DRIFTING SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$


DTR
3 follow-up statements
253 
WWUS43 KFGF 242013
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
213 PM CST FRI FEB 24 2012

...WINTER STORM WATCH CONTINUES FOR EASTERN NORTH DAKOTA AND
NORTHWEST AND PARTS OF WEST CENTRAL MINNESOTA SATURDAY NIGHT
THROUGH SUNDAY NIGHT...

.A STORM SYSTEM WILL MOVE FROM BRITISH COLUMBIA INTO MONTANA AND
SASKATCHEWAN SATURDAY AND THEN ACROSS THE DAKOTAS AND INTO
MINNESOTA ON SUNDAY. 

SNOW WILL OVERSPREAD THE REGION FROM WEST TO EAST SATURDAY NIGHT.
SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY MORNING.
THERE IS THE POTENTIAL FOR WIDESPREAD 6 OR MORE INCHES OF SNOW
OVER MOST OF EASTERN NORTH DAKOTA INTO NORTHWESTERN AND PARTS OF
WEST CENTRAL MINNESOTA. 

WINDS WILL BE EASTERLY 15 TO 25 MPH DURING THE SNOW AND TURN
NORTHERLY AS THE STORM PASSES SUNDAY NIGHT INTO EARLY MONDAY.
BLOWING AND DRIFTING SNOW WILL INCREASE SUNDAY AFTERNOON AND
EVENING...BEFORE WINDS SUBSIDE LATE SUNDAY NIGHT.

ANOTHER SIGNIFICANT STORM SYSTEM WILL TAKE AIM ON THE NORTHERN
PLAINS TUESDAY AND WEDNESDAY...SO STAY TUNED.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-271200-
/O.CON.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
213 PM CST FRI FEB 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SUNDAY NIGHT...

* SNOW WILL OVERSPREAD THE AREA FROM WEST TO EAST SATURDAY NIGHT.
  SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY.
  THE SNOW WILL END BY LATE SUNDAY NIGHT OVER EASTERN NORTH
  DAKOTA AND MONDAY MORNING IN NORTHERN MINNESOTA.

* THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW IN MANY AREAS.
  BUT EXACT TOTALS AND WHERE THE HEAVIEST WILL FALL IS STILL
  UNCERTAIN. AT THIS POINT IT APPEARS THAT AREAS ALONG THE HIGHWAY
  2 CORRIDOR SHOULD RECEIVE THE HEAVIEST SNOW.

* WINDS WILL BE STRONGEST OVER THE RED RIVER VALLEY AND EASTERN
  NORTH DAKOTA SUNDAY AFTERNOON AND SUNDAY EVENING. NORTHERLY
  WINDS WILL GUST TO 30 MPH SUNDAY AFTERNOON...AND BLOWING AND
  DRIFTING SNOW IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DK
947 
WWUS43 KFGF 250248
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
848 PM CST FRI FEB 24 2012

...WINTER STORM WATCH CONTINUES FOR EASTERN NORTH DAKOTA AND
NORTHWEST AND PARTS OF WEST CENTRAL MINNESOTA SATURDAY NIGHT
THROUGH SUNDAY NIGHT...

.A STORM SYSTEM WILL MOVE FROM BRITISH COLUMBIA INTO MONTANA AND
SASKATCHEWAN SATURDAY AND THEN ACROSS THE DAKOTAS AND INTO
MINNESOTA ON SUNDAY.

SNOW WILL OVERSPREAD THE REGION FROM WEST TO EAST SATURDAY NIGHT.
SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY
MORNING. THERE IS THE POTENTIAL FOR WIDESPREAD 6 OR MORE INCHES
OF SNOW OVER PARTS OF EASTERN NORTH DAKOTA INTO NORTHWESTERN 
AND PARTS OF WEST CENTRAL MINNESOTA.

WINDS WILL BE EASTERLY 15 TO 25 MPH DURING THE SNOW AND TURN
NORTHERLY AS THE STORM PASSES SUNDAY NIGHT INTO EARLY MONDAY.
BLOWING AND DRIFTING SNOW WILL INCREASE SUNDAY AFTERNOON AND
EVENING...BEFORE WINDS SUBSIDE LATE SUNDAY NIGHT.

ANOTHER SIGNIFICANT STORM SYSTEM WILL TAKE AIM ON THE NORTHERN
PLAINS TUESDAY AND WEDNESDAY...SO STAY TUNED.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-271200-
/O.CON.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
848 PM CST FRI FEB 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SUNDAY NIGHT...

* SNOW WILL OVERSPREAD THE AREA FROM WEST TO EAST SATURDAY 
  NIGHT. SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND 
  SUNDAY. THE SNOW WILL END BY LATE SUNDAY NIGHT OVER EASTERN 
  NORTH DAKOTA AND MONDAY MORNING IN NORTHERN MINNESOTA. 

* THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW IN MANY 
  AREAS. BUT EXACT TOTALS AND WHERE THE HEAVIEST WILL FALL IS 
  STILL UNCERTAIN. AT THIS POINT IT APPEARS THAT AREAS ALONG THE 
  HIGHWAY 2 CORRIDOR SHOULD RECEIVE THE HEAVIEST SNOW. 

* WINDS WILL BE STRONGEST OVER THE RED RIVER VALLEY AND EASTERN 
  NORTH DAKOTA SUNDAY AFTERNOON AND SUNDAY EVENING. NORTHERLY 
  WINDS WILL GUST TO 30 MPH SUNDAY AFTERNOON...AND BLOWING AND 
  DRIFTING SNOW IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
824 
WWUS43 KFGF 250957
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
357 AM CST SAT FEB 25 2012

...WINTER STORM WARNINGS NOW IN PLACE OVER NORTHEAST NORTH DAKOTA
INTO NORTHWESTERN MINNESOTA BEGINNING TONIGHT INTO SUNDAY NIGHT...

A SURFACE AND UPPER LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN
ALBERTA AND NORTHERN MONTANA INTO SOUTHERN NORTH DAKOTA LATE
TONIGHT AND THEN BE NEAR FARGO SUNDAY AFTERNOON BEFORE MOVING
TOWARD DULUTH SUNDAY NIGHT. A BAND OF SNOW WILL FALL ALONG AND
NORTH OF THE SYSTEM. MOISTURE WITH THIS SYSTEM IS LIMITED...BUT A
BAND OF AROUND 6 INCHES OF SNOW IS LIKELY TO FALL OVER MOST OF
NORTHERN NORTH DAKOTA INTO NORTHERN MINNESOTA. OVER SOUTHEASTERN
NORTH DAKOTA INTO WEST CENTRAL MINNESOTA SNOW AMOUNTS WILL BE
LESS...WITH 3 TO 5 INCHES FROM VALLEY CITY TO FARGO TO WADENA
SOUTHWARD.

SNOW WILL SPREAD INTO THE DEVILS LAKE REGION EARLY THIS
EVENING...REACH THE RED RIVER BY MIDNIGHT AND THEN SPREAD OVER
NORTHERN MINNESOTA BEFORE SUNRISE SUNDAY. 

WINDS WILL BE EAST TO SOUTHEAST AT 15 TO 30 MPH TONIGHT AND
BECOME NORTHERLY AT 15 TO 30 MPH SUNDAY AFTERNOON INTO SUNDAY
NIGHT. THIS WILL CAUSE SOME BLOWING AND DRIFTING SNOW.

ANOTHER SIGNIFICANT STORM SYSTEM WILL TAKE AIM ON THE NORTHERN
PLAINS TUESDAY AND WEDNESDAY...SO STAY TUNED.

MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-270900-
/O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
/O.NEW.KFGF.WS.W.0001.120226T0300Z-120227T0900Z/
WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
357 AM CST SAT FEB 25 2012

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND WIND...WHICH IS IN EFFECT FROM 9
PM THIS EVENING TO 3 AM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW WILL SPREAD ACROSS NORTHEAST NORTH DAKOTA THIS EVENING AND
  THEN CONTINUE INTO SUNDAY EVENING. A PERIOD OF HEAVY SNOW IS
  POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING.  

* AROUND 6 INCHES OF SNOW IS EXPECTED...WITH ISOLATED HIGHER AMOUNTS.

* EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH WILL OCCUR TONIGHT AND
  BECOME NORTHERLY AT 15 TO 30 MPH SUNDAY AFTERNOON AND EVENING.
  THIS WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW IN OPEN
  COUNTRY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.



$$

MNZ005-006-008-009-013>017-022>024-271200-
/O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
/O.NEW.KFGF.WS.W.0001.120226T0600Z-120227T1200Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS
357 AM CST SAT FEB 25 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW WILL SPREAD INTO NORTHWESTERN MINNESOTA AFTER MIDNIGHT AND
  THEN CONTINUE BEFORE ENDING SUNDAY NIGHT. A PERIOD OF HEAVY SNOW
  IS POSSIBLE SUNDAY MORNING.  

* AROUND 6 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* EAST TO SOUTHEAST WINDS OF UP TO 25 MPH WILL DEVELOP TONIGHT AND
  THEN BECOME NORTH AT UP TO 25 MPH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.



$$

MNZ003-029-NDZ038-039-049-052-053-270900-
/O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
/O.NEW.KFGF.WW.Y.0006.120226T0300Z-120227T0900Z/
CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
357 AM CST SAT FEB 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
3 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND WIND...WHICH IS IN EFFECT FROM 9 PM
THIS EVENING TO 3 AM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LIGHT SNOW WILL MOVE INTO SOUTHEAST NORTH DAKOTA LATE EVENING
  AND THE OVERNIGHT AND THEN END SUNDAY EVENING.

* SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL OCCUR.

* EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH WILL OCCUR TONIGHT AND
  THEN BECOME NORTH AT 15 TO 30 MPH SUNDAY AFTERNOON AND EVENING.
  THIS WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. 



$$

MNZ027-028-030>032-040-271200-
/O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/
/O.NEW.KFGF.WW.Y.0006.120226T0600Z-120227T1200Z/
WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-
GRANT-
INCLUDING THE CITIES OF...DETROIT LAKES...WOLF LAKE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE
357 AM CST SAT FEB 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW WILL DEVELOP OVER WEST CENTRAL MINNESOTA AFTER MIDNIGHT AND
  THEN CONTINUE THROUGH SUNDAY EVENING.   

* 3 TO 5 INCHES OF SNOW IS EXPECTED.

* EAST TO SOUTHEAST WINDS OF UP TO 20 MPH WILL DEVELOP TONIGHT AND
  THEN TURN NORTH AT UP TO 20 MPH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. 





$$

DTR

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 8:45 PM CST, 7 hours 29 minutes earlier.

Area forecast discussion, Feb 23, 8:45 PM CST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
845 PM CST THU FEB 23 2012

.DISCUSSION...FORECAST CHALLENGE CONCERNS CLOUD TRENDS AND
TEMPERATURES. SURFACE LOW ALONG S MB/ONTARIO BORDER AREA TO DRIFT
ESE OVERNIGHT. ON BACKSIDE OF LOW CURRENT COLD ADVECTION TO LEVEL
OFF AFTER MIDNIGHT. SOME CLEARING WORKING INTO NW FA AND WHILE WINDS
NOT CALM TEMPERATURES HAVE DROPPED OFF PRETTY QUICK IN ANY CLEAR
AREAS LAST FEW NIGHTS. WILL TRIM A FEW DEGREES OFF IN THE NW/W. COLD
ADVECTION JUST WORKING INTO SOUTHERN ZONES SO COOLING WILL BE A
LITTLE DELAYED BUT MINIMUMS SEEM REASONABLE. FARTHER EAST IN CLOUDS
FLURRIES/SCT SHSN CONTINUE AND WHILE CANADIAN RADARS NOT SHOWING
MUCH WILL MAINTAIN CURRENT POPS.

&&

.AVIATION...VFR CIGS WITH SOME LOCALIZED MVFR CIGS CONTINUE ACROSS
FA. SOME CLEAR SPOTS SHOWING UP ACROSS NW FA AND FAR NW TIP OF MN.
WITH GENERAL STEADY 10KTS OR SO OF WIND NOT EXPECTING ANY FOG
TONIGHT IN AREAS WHICH GO CLEAR. SE HALF OF FA TO REMAIN CLOUDY MOST
OF NIGHT. SOME LIGHT SNOW SHOWERS/FLURRIES CONTINUE IN THE CLOUDS
BUT VSBY SHOULD REMAIN VFR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Feb 23, 11:35 AM CST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1135 AM CST THU FEB 23 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241230-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
1135 AM CST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT INTERMITTENT LIGHT SNOW AND FLURRIES TODAY AND TONIGHT WITH
ACCUMULATIONS LESS THAN A HALF INCH. AREAS ACROSS SOUTHEAST NORTH
DAKOTA COULD RECEIVE UP TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT ADDITIONAL LIGHT SNOW AND FLURRIES ON FRIDAY...MAINLY OVER
MINNESOTA. ACCUMULATIONS LESS THAN A HALF INCH.

THE NEXT MAJOR STORM SYSTEM TO IMPACT THE AREA WILL ARRIVE
SATURDAY LATE NIGHT AND CONTINUE UNTIL EARLY MONDAY. LOW PRESSURE
WILL ORGANIZE OVER SOUTH DAKOTA AND MOVE INTO CENTRAL MINNESOTA ON
SUNDAY...MEANWHILE AN UPPER LEVEL LOW WILL BE LOCATED FARTHER
NORTH OVER NORTH DAKOTA. EXPECT SNOW TO DEVELOP EASTWARD THROUGH
NORTHERN NORTH DAKOTA SATURDAY NIGHT WITH SNOW SPREADING OVER THE
ENTIRE AREA SUNDAY MORNING AND ENDING EARLY MONDAY. IT IS A BIT
TOO EARLY TO GET CONFIDENT ON SNOWFALL AMOUNTS...BUT LOCALLY HEAVY
AMOUNTS ARE POSSIBLE ESPECIALLY ALONG THE HIGHWAY TWO CORRIDOR.
WINDS WILL ALSO BECOME NORTH AND INCREASE SUNDAY AFTERNOON INTO
MONDAY WITH BLOWING AND DRIFTING SNOW POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

Winter Storm Watches in Minnesota, 2012Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.